MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP1515X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the guidewire did not return with the device.The device returned with kinks evident along the hypotube.The transition tubing was pinched approx.4.6cm and 6cm distal to the transition bond.The inner shaft was bunched immediately distal to the proximal balloon bond and both proximal and distal to the inner shaft marker band.Deformation was evident to the distal tip.Resistance was noted when loading a 0.014 inch guidewire and 0.015 inch mandrel due to the damage on the inner shaft.Future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a euphoria rx balloon to treat a tight calcified lesion located in the mid left anterior descending (lad) artery which was reported to be mildly calcified but not tortuous with 85% stenosis.No damage was noted to packaging and no issues were noted when removing the device from the tray/hoop.The device was inspected with no issues identified.Negative prep was also performed with no issues.It was reported that the balloon was being used to help the non-mdt brand wire cross the lesion.The guidewire was examined and flushed before use with no issues noted.No issues noted loading the balloon on the guidewire.Resistance was noted when trying to move the balloon along the non-mdt wire.The balloon then got stuck on the wire during delivery of the guidewire to / across the lesion site.Dissection was noted but it is unconfirmed if this was due to the balloon or not.The lesion was stented and the patient is reported to be 'fine'.The device did not pass through a previously-deployed stent and excessive force was not used during delivery.Difficulties were reported while attempting to remove the balloon and the balloon could not be removed by itself.The wire and balloon were removed together.No other devices were used with the non-mdt wire involved in this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6636011
Report Number9612164-2017-00752
Device Sequence Number16276231
Product Code LOX
UDI-Device Identifier00643169559844
UDI-Public00643169559844
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2019
Device Catalogue NumberEUP1515X
Device Lot Number212621123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2017
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer05/16/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;